MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number CODMAN 3000
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/01/2007
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the age of the complaint, the exact course of events leading up to the root cause cannot likely be determined.The exact explant date is unknown.It is unknown if this complaint was previously reported to codman at the time of the event.The medical oncologist is no longer in active practice, so further details cannot be obtained from medical record.The discussion from the patient suggests a possible catheter occlusion blocked the catheter pathway to the artery.Catheter occlusion is a known complication to hepatic artery infusion therapy.Catheter occlusion can occur if the pump refill schedule is not maintained correctly and the pump runs dry or empties over the course of the refill period.Since the patient stated the pump was no longer needed, it is unclear if the pump was deliberately not refilled after therapy was completed and then later explanted, or if therapy was interrupted.
 
Event or Problem Description
The patient called the clinical call line in response to the device tracking mailing to state that his codman pump had been previously removed.He stated that the pump was "plugged up," but no longer needed, so it was removed in 2007.

Brand Name
CODMAN 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11828958
Report Number3015537318-2021-00006
Device Sequence Number11051235
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCODMAN 3000
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;